Alert archive / California / Flash Flood Warnings in 2024
Flash Flood Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 15, 2024, 5:39 PM PDT for San Bernardino County, California; Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2024, 5:39 PM PDT (00:39 UTC)
- Expired
- Jul 15, 2024, 8:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 78 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
949
WGUS55 KVEF 160039
FFWVEF
CAC071-NVC003-160345-
/O.NEW.KVEF.FF.W.0010.240716T0039Z-240716T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
539 PM PDT Mon Jul 15 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
South Central Clark County in southern Nevada...
* Until 845 PM PDT.
* At 539 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Highway 95 and Needles Highway.
This includes the following highways...
Highway 95 in San Bernardino County between mile markers 58 and 75.
Needles Highway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3508 11498 3513 11474 3507 11460 3506 11461
3504 11463 3503 11464 3501 11464 3499 11463
3496 11464 3494 11463 3490 11463 3486 11490
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW2 follow-up statements
568
WGUS75 KVEF 160208
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
708 PM PDT Mon Jul 15 2024
CAC071-NVC003-160345-
/O.CON.KVEF.FF.W.0010.000000T0000Z-240716T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
708 PM PDT Mon Jul 15 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT THIS
EVENING FOR SAN BERNARDINO AND SOUTH CENTRAL CLARK COUNTIES...
At 708 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to 2 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Highway 95 and Needles Highway.
This includes the following highways...
Highway 95 in San Bernardino County between mile markers 58 and 75.
Needles Highway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3508 11498 3513 11474 3507 11460 3506 11461
3504 11463 3503 11464 3501 11464 3499 11463
3496 11464 3494 11463 3490 11463 3486 11490
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW387
WGUS75 KVEF 160341
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
841 PM PDT Mon Jul 15 2024
CAC071-NVC003-160351-
/O.EXP.KVEF.FF.W.0010.000000T0000Z-240716T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
841 PM PDT Mon Jul 15 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM PDT THIS EVENING FOR
SAN BERNARDINO AND SOUTH CENTRAL CLARK COUNTIES...
Flooding is no longer expected to pose a threat in eastern San
Bernardino County from heavy rainfall that occurred earlier this
evening between Needles and Highway 95. Please continue to heed
remaining road closures.
&&
LAT...LON 3508 11498 3513 11474 3507 11460 3506 11461
3504 11463 3503 11464 3501 11464 3499 11463
3496 11464 3494 11463 3490 11463 3486 11490
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 12:42 PM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 15, 12:42 PM PDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1242 PM PDT Mon Jul 15 2024 .SYNOPSIS...Scattered monsoon activity today, with rain chances largely confined to our eastern areas tomorrow through Wednesday. Later in the week, temperatures rise and precipitation chances expand westward as high pressure builds in from the east. && .SHORT TERM...through Wednesday. Shower and thunderstorm development is anticipated once again this afternoon as monsoonal moisture lingers. Best chances (40-70%) are along and south of I-15 where the better moisture is, but 25-40% PoPs exist from northwestern Inyo County over to northern Lincoln County. The I-15 corridor and points south also have the best odds of seeing localized flash flooding, with the WPC giving this area at least a 5% chance of excessive rainfall. Based on mean flow within the cloud layer, most concerned with the Twentynine Palms area, the Mojave Preserve up into the southern McCullough Range, and the northern Hualapai Mtns up towards Hackberry and Valentine. Yesterday, we saw rain rates of 1-3" per hour, and I wouldn't discount the potential to see similar rates today. By 7-8PM this evening, convective activity is expected to cease as daytime heat is lost. For Tuesday and Wednesday, the development of a westerly component in the flow will shunt some of the low-level moisture off to the east. As a result, the best rain/storm chances move into northwestern Arizona and eastern Lincoln County. Elsewhere, PoPs remain below 20% due to the drier air. This also allows temperatures to climb a few degrees, placing much of the Mojave Desert in the 100- 115 range and the southern Great Basin in the 90-105 range. Despite the slight increase in temps, HeatRisk remains in the Moderate category. .LONG TERM...Thursday through the weekend. Later in the week, the Four Corners high strengths and slowly retrogrades. SSE flow due to the anticyclonic circulation brings moisture westward while the rising 500mb heights induce additional warming. Because the moisture never truly leaves the region earlier in the week, it gets trapped underneath the high. The end result is the return of Major HeatRisk to most of our Mojave Desert valleys by Friday and the weekend, all while PoPs gradually expand west and increase. This creates a fair amount of uncertainty in the forecast, particularly the temperature forecast, as any afternoon convection or convective cloud debris will limit afternoon heating. However, if temperatures aloft suppress, or mostly suppress, shower/storm activity, it'll likely be hot with more humidity than usual. && .AVIATION...For Harry Reid...Generally light winds favoring an easterly direction this afternoon, outside of outflow from convection, with some variability in the easterly wind direction. Scattered storms initially developing over the higher terrain surrounding the valley. There is a 30% to 40% chance of storms moving off the terrain and directly impacting the field. Outside of direct impacts from storms in the valley, outflow winds from nearby storms could bring periods of gusty, erratic winds to the terminal area. Storms should end by early evening with light westerly winds expected after sunset. Isolated storms are possible again late morning and afternoon on Tuesday, but the majority of the activity should be confined to northwest Arizona. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms will continue to develop across much of the region this afternoon and persist through sunset before decreasing. Storms will be capable of producing lightning, brief periods of heavy rainfall, CIGs less than 10kft that could obscure areas of higher terrain, and sudden gusty outflow winds. Away from areas of convection, south-to-west winds at 10kts to 15kts with occasional gusts to 20kts are expected. The thunderstorm activity should diminish after sunset, with winds falling below 10kts in most areas overnight. Additional thunderstorms are possible on Tuesday, but coverage is expected to be more limited, with the majority of the activity remaining over northwest Arizona and the higher terrain north and west of the Las Vegas Valley. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:06 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2024Flash Flood Warnings in Nevada, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.